MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 0580-1-440
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 10/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported by the rep: "an exeter stem was revised last week as it had snapped at the shoulder." patient presented with broken implant after slipping in/on the way to the bathroom.Patient was revised on (b)(6) 2025.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via evaluation of the returned device.Method & results: -product evaluation and results: visual inspection: visual inspection was performed as part of the material analysis: "the image depicted in shows the exeter v40 stem with fracture location highlighted.The fracture occurred through the neck of the stem.On visual examination, the fracture was observed through the prehension hole of the stem." material analysis: material analysis was performed on the returned device which concluded the following: "review of the exeter stem, catalogue # 0580-1-440, and femoral head, catalogue # unknown, lot code unknown confirmed a fracture through the prehension hole of the stem.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined." clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the exeter stem.Visual inspection of the returned device confirms that the device was fractured through the prehension hole.Material analysis was performed on the returned device which concluded the following: "characterisation using stereo microscopy and scanning electron microscopy confirmed fracture to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40 STEM 44MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key23616274
Report Number0002249697-2025-01367
Device Sequence Number9971596
Product Code JDI
UDI-Device Identifier04546540153302
UDI-Public04546540153302
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number0580-1-440
Device Lot NumberG6112102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown